MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the revision reported was likely the result of prosthesis wear, osteolysis, and an insufficient bond between the femoral component and the bone which led to aseptic (non-infected) femoral loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and femoral loosening could not be determined as the devices were not returned for evaluation, and radiographs were not provided.D10: (b)(6) - 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t.(b)(6) - 201-78-15 - holding pin mini sharp point 4 pk.(b)(6) - 201-78-81 - 3 trocar, mod.Hex 2pk.(b)(6) - 521-78-23 - threaded pin size 2.3 collared.(b)(6) - 521-78-23 - threaded pin size 2.3 collared.(b)(6) - 521-78-32 - threaded pin size 3.0 collarless.(b)(6) - a10012 - gps implant kit v2.
 
Event or Problem Description
As reported, approximately five years post initial right total knee arthroplasty, the patient was revised due to polyethelene wear and femoral loosening, as a result of osteolysis.The patient was revised to a size 4 femoral component and a size 4 tibial insert.There was breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos received.Sales rep was unable to obtain x-rays.The devices are not available for evaluation due to the devices were disposed at hospital.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h11.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified that there appears to be evidence of third body wear on the articular surface of the tibial insert.Third body wear occurs when a third body, such as a fragment of bone or bone cement, gets trapped between the articulating surfaces of the tibial insert and femoral component.As the patient moves, the third body creates scratches, and sometimes pitting, on the surface of the tibial insert.The patella appears to have some scratching, and damage along the edge of the patella.Both damage patterns appear consistent with tool damage sustained during device removal.The retained bone adhered to the porous surface of the femoral component, which appears consistent with fixation between the femoral component and the patient¿s bone.The absence of bony ingrowth may be indicative of femoral loosening.However, this cannot be confirmed from the available information.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from tibial insert prosthesis wear, osteolysis, and an insufficient bond between the femoral component and the bone which led to aseptic (non-infected) femoral loosening.The patella wear could not be confirmed from the provided information.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and femoral loosening could not be determined as the devices were not returned for evaluation, and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
THREE PEG PATELLA 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22126455
Report Number1038671-2025-02219
Device Sequence Number20703951
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale